Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 121, NWS Los Angeles, CA

September 13, 2021

NWS Los Angeles, CA issued this small craft advisory at Sep 13, 2021, 3:01 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2021, 3:01 AM PDT (10:01 UTC)
Expired
Sep 14, 2021, 3:00 AM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

438 
WHUS76 KLOX 131001
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
301 AM PDT Mon Sep 13 2021

PZZ673-131815-
/O.EXP.KLOX.SC.Y.0120.000000T0000Z-210913T1000Z/
/O.NEW.KLOX.SC.Y.0121.210913T1001Z-210914T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
301 AM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-131815-
/O.CON.KLOX.SC.Y.0120.000000T0000Z-210914T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
301 AM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
169 
WHUS76 KLOX 131524
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
824 AM PDT Mon Sep 13 2021

PZZ673-132330-
/O.CON.KLOX.SC.Y.0121.000000T0000Z-210914T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
824 AM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-132330-
/O.CON.KLOX.SC.Y.0120.000000T0000Z-210914T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
824 AM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
573 
WHUS76 KLOX 132102
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
202 PM PDT Mon Sep 13 2021

PZZ673-140515-
/O.CON.KLOX.SC.Y.0121.000000T0000Z-210914T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
202 PM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-140515-
/O.CON.KLOX.SC.Y.0120.000000T0000Z-210914T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
202 PM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
066 
WHUS76 KLOX 140248
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
748 PM PDT Mon Sep 13 2021

PZZ673-141000-
/O.CON.KLOX.SC.Y.0121.000000T0000Z-210914T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
748 PM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-141000-
/O.CON.KLOX.SC.Y.0120.000000T0000Z-210914T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
748 PM PDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 11:21 PM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 12, 11:21 PM PDT, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1121 PM PDT Sun Sep 12 2021

.SYNOPSIS...12/935 AM.

A cooling trend will begin today as onshore flow increases and
high pressure aloft weakens. Though temperatures will remain
above normal in most areas through Monday. Night and morning low
clouds and fog will continue for most areas near the coast this
week.

&&

.SHORT TERM (SUN-WED)...12/928 PM.

***UPDATE***

Stratus clouds were somewhat sluggish to clear over the inner
waters and coasts today, in part due to increased onshore flow
and a few eddies that formed overnight between the islands and the
coast. Marine layer clouds kept many coastal areas about 5
degrees cooler. Interior areas were a bit warmer as thicknesses
increased.

Tonight, the marine layer is very shallow, around 500 feet for
the sounding at LAX. Expecting a similar cloud pattern tonight as
last night, however, clouds will likely reach the L.A. coast. Pressure
gradients support this, remaining onshore and about 1 mb stronger
than last night. The Santa Barbara eddy allowed clouds to extend
into the Santa Barbara south coast by the early morning hours, and
models indicate the same eddy will reform tonight. Clouds should
fill into most coastal areas by the early morning hours. With the
shallow marine layer under a fairly strong inversion, patchy dense
fog is expected to develop overnight for coastal areas and the
majority of the coastal waters.

Temperatures look on track for Monday, with cooler values near the
coast where clouds may be sluggish to clear. Temperatures over the
interior areas should be a few degrees cooler with falling
heights as an upper level trough approaches from the north.

***From Previous Discussion***

No big changes to the relatively quiet weather forecast this
coming week. Weak troughing will replace the ridge that has been
in place for the last week or so, increasing onshore flow and
bringing temps back to normal or even a little below normal by Tue
or Wed in most areas.

Marine layer coverage expected to increase over the next couple
days as the northerly flow weakens across southern Santa Barbara
County. There should be some deepening but probably not enough to
get into the valleys initially.

.LONG TERM (THU-SUN)...12/143 PM.

The cooling trend expected to continue through Thursday then level
off through next weekend at 3-6 degrees below normal on average.
We should see the marine layer deepening enough to push into at
least some of the lower coastal valleys overnight. One
potentially interesting feature to watch for is a weak upper low
that models show moving through the base of the trough early
Saturday. No moisture with it but if it happens we'd likely see
further deepening of the marine layer and possibly even some
morning drizzle. Ensembles actually have more solutions favoring
some warming than cooling but the most likely scenario is little
change with temperatures remaining a few degrees below normal.

&&

.AVIATION...13/0620Z.

At 0505Z at KLAX, the marine layer was 500 ft deep. The top of
the inversion was near 2000 feet with a temp of 28 C.

Moderate confidence overall in the coastal TAFs. The timing of
flight cat changes could be off by +/- 90 minutes.

High confidence in valley and desert TAFs.

KLAX...Moderate confidence in TAF. VFR conds may arrive as late
19Z. TAF reflects SFC vsby not the tall tower vsby. No significant
east wind component is expected.

KBUR...High confidence in CAVU TAF.

&&

.MARINE...12/1255 PM.

Patchy dense fog with visibilities of 1 nm or less will affect
much of the coastal waters tonight into Monday morning.

For the northern outer waters zone (PZZ670), high confidence that
Small Craft Advisory (SCA) wind gusts will develop this evening
then continue thru Mon night, strongest over western portions.
Across the central outer waters zone (PZZ673), there is a 20%
chance of SCA wind gusts at times tonight and a 30%-40% chance of
these conditions Monday into Monday night. Otherwise and
elsewhere, winds and seas are expected to remain below SCA levels
through Friday.

Across the inner waters north of Pt Sal, there is a 20%-30%
chance of SCA level wind gusts at times Monday afternoon/evening.
Otherwise, there is generally high confidence winds and seas
should remain below SCA levels through Friday.

Across the inner waters south of Pt. Conception, high confidence
that winds and seas will remain below SCA levels through Friday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect from 3 AM PDT Monday
      through Wednesday evening for zones 34-35-40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Monday for zone
      673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Increasing southerly swells are possible through at least
Wednesday potentially leading to an increase in coastal hazards,
including surf and rip currents.

&&

PUBLIC...Phillips/MW
AVIATION...Rorke
MARINE...Sirard
SYNOPSIS...MW

weather.gov/losangeles

In the hours before

Local storm report, Sep 12, 9:27 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
927 PM PDT SUN SEP 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TORNADO          4 SSE LAKE LOS ANGELES  34.56N 117.81W
09/09/2021                   LOS ANGELES        CA   TRAINED SPOTTER

            CORRECTS DATE/TIME FROM PREVIOUS TORNADO
            REPORT FROM 4 SSE LAKE LOS ANGELES.
            LANDSPOUT REPORTED NEAR LLANO, CA. FROM
            VIDEO SENT, PATH LENGTH APPEARS TO BE ABOUT
            1.5-2 MILES IN LENGTH AND THE LANDSPOUT
            APPEARS TO BE 25-35 FEET IN WIDTH AT ITS
            BASE. DEBRIS CAN BE SEEN LIFTED IN THE
            VIDEO.

&&

HALL

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.